MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-SX1
Medical Device Problem Codes Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a051104 is being used to capture the reportable event of needle shaft failure to close.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch sx endoscopic suture system was used in the stomach during a transoral outlet reduction (tore) procedure on (b)(6) 2026.During the procedure, the needle shaft failed too fully close.The patient's tissue was stuck on the handle and manipulation of the handle released the tissue.The procedure was completed with a new overstitch handle.There was no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a051104 is being used to capture the reportable event of needle shaft failure to close.Device evaluation: block h11: the returned overstitch ess sx was analyzed.A visual inspection was performed.The device was returned without the anchor exchange.During the visual inspection it can be seen that the working length was detached.It is also possible to identify kinks in the tubing channels and failure to retract and close the handle.The reported event of needle shaft failure to close can be confirmed.A risk review of the overstitch ess sx was completed and confirmed that the events of needle shaft failure to close, catheter detached/separated and catheter bent/kinked were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.There is no evidence the device was improperly used per the instructions for use (ifu), and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Based on all gathered information, the most probable cause selected is adverse event related to procedure, since the adverse event occurred during the procedure and the device had no influence on event.Most likely procedural factors such as handling of the device and the technique used by the physician (force applied), could have resulted in the damages encountered in the device.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch sx endoscopic suture system was used in the stomach during a transoral outlet reduction (tore) procedure on (b)(6) 2026.During the procedure, the needle shaft failed to fully close.The patient's tissue was stuck on the handle and manipulation of the handle released the tissue.The procedure was completed with a new overstitch handle.There was no patient complications reported as a result of this event.

Brand Name
OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24458910
Report Number3005099803-2026-00751
Device Sequence Number21333950
Product Code OCW
UDI-Device Identifier20811955020715
UDI-Public(01)20811955020715(11)241014(17)270930(10)2024100698
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K210266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-SX1
Device Catalogue NumberESS-G02-SX1
Device Lot Number2024100698
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight81 KG